Side effects of Keppra

I have been on Keppra nearly a year now and my dosage has been creeping up, since last week to 3 x1000mg the worst I have ever felt.

So contacted my neurologist who has told me to go back to 2 x1000mg a day has anybody else

had strange reactions to this med.

Mine actually really started about over a month or so ago when I was upped to 2 x 1000mg inc 1 x500mg a day and started to feel like I was drunk(not a nice feeling)!!!!

I know you have to play around with dosage but I'm interested to hear from anyone how they have got on with this med.........


10 Replies

  • I have epilepsy, but am on Epilim. I do however, know some of the side affects of Levetiracetam, (keppra) and yours is one. Also anxiety, rage, irritability etc.

  • I get those as well but somehow try to manage it, a different post I did about Keppra I called it "my bitch flip switch".....

    I write a daily diary as well for my symptoms and the change in the weather

    doe's not help with my weird feelings....

    Mine is partial seizures and some times feels like I'm just going to drop or legs going to give way horrible feeling.


  • samanthaash1993 im on epilim but mines used as a mood stabiliser.

    it was that or carbamazapine

  • mandy explain the feeling please. following my bi i havent been diagnosed as epileptic but recently bang something happens. prior to this and possibly acouple of days before i feel woosy nobodys been able to explain it to me so far!!!

    any similarities

  • Hi Steve,

    it's like something that just makes you feel weird and you think this is it I'm

    just going to drop very difficult to explain.

    It starts sometimes in the neck and creeps up the back of my head with a tight pushing sensation on my right side which is where I had the craniotomy and mastoidectomy.

    The weather effects me as well, if it's cold or windy the best way to describe it is like there is a hole(which there is of course) and it goes straight through the head making me feel like I'm drunk.

    You don't see the dents in my head unless you was to look really close, as you can see doesn't stop me from having my hair short and shaved on the

    I had an EEG last year which showed abnormal activity and I am due to go for another one possibly next month to see the difference from before starting the meds to now taking meds.


  • I know how you feel, I was on 1500mg twice a day before which mad me feel awful. Went down on the dosage and still felt bad. But over time it's gotten much better, so I don't see why that wont happen to you!

    Has it increased a lot due to having more seizures?

  • Hi Ben,

    Already I'm feeling different going back to 2x 1000mg a day better than the higher dose.

    Each time I visit my neurologist I let him know what's been happening and I write a daily diary which he keeps in my med folder so its trying to find the right dosage and I take 0.5mg Clonotril at night which I have been doing since the beginning but I didn't always take it , so have started to again at night.

    Also when I was changing my dosages the neurologist did say I would probably have some "blips" at first but this last few I did not like at all.

    So fingers crossed and lets see the results of the next EEG when I go sometime next month....


  • I'm taking 2x500mg daily - no idea what side effects really are attributable to that or the BI or anything else . So, sorry not much help to you...

    I hope you get some more helpful replies ..

    Take care :-)

  • Hi Gabimou

    Following brain injury I've got partial epilepsy- complex and simple. I'm on 200mgs keppra and 800mgs carbamazepine.

    It's working. My daily seizures have reduced from 40-70 simple seizures to now up to 5 & complex ones are very few.

    The only thing is I'm moulded by fatigue. I'm still tearful. I flip from being calm and sweet to wanting to flip tables and grabs people's throats. My memory is terrible. My filter is half broken (apparently) & I have trouble cooking. I was an independent strong person before now everything has changed.

    I lost my 16yr career in front line emergency services last month due to fatigue & epilepsy.

    i can't drive. It's all a nightmare.

    I don't know if the fatigue and other stuff is my brain injury still or now the meds I take.

    It's like no one gets I want to be a functioning person because they see that I already am (apart from my hubby & adult kids).

    Feel I'm going loop the loop a lot of the time x

  • Hi MedicalAngel,

    just been going through some of my old posts and noticed I didn't reply back to yours.

    I have the same symptoms as well and have just distanced myself from people especially at work.

    The main reason at work is no one really understands and to be truthful I really don't want to discuss how I feel everyday.

    I'm at that stage I don't give a monkeys what they say either because they will still make assumptions even if they really knew how I suffer everyday, so its best I keep my distance otherwise my filter brain to mouth takes over.

    I work in an airport so its the dreaded shiftwork and it really puts me out of sync and like you say fatigue takes over big time.....then I can go a few days no problem then" boom" I want to walk out of my job and a few times have actually nearly done it.

    My recent EEG has shown that the meds have helped because my brain activity is showing totally different to the one I had just before I started my meds....


You may also like...